Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Binghamton, NY

July 10, 2007Lackawanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 10, 2007, 4:48 PM EDT for Lackawanna County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 4:48 PM EDT (20:48 UTC)
Expired
Jul 10, 2007, 5:30 PM EDT
In force
42 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Lackawanna County, PA

The radar

The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:09 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 10, 3:09 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT TUE JUL 10 2007

.SYNOPSIS...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING IN A WARM AND
HUMID AIRMASS. STORMS WILL DIMINISH WITH SUNSET TONIGHT. HUMID
CONDITIONS WILL RESULT IN PATCHY FOG BY MORNING WITH OVERNIGHT
LOWS IN THE UPPER 60S.

RELIEF WILL BE ON THE WAY WEDNESDAY WITH A COLD FRONT EXPECTED TO
CROSS THE REGION WEDNESDAY NIGHT. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS FRONT. ALTHOUGH IT WILL STILL BE
MUGGY WEDNESDAY...IT WILL NOT BE AS HOT...WITH HIGHS MAINLY IN THE
80S.

ONCE THE FRONT GOES BY...COOLER WEATHER WILL REMAIN INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLD-SCTD STORMS ACROSS FA THIS AFTERNOON PRODUCING SOME SVR WX.
INSTABILITY STILL REMAINS HIGH BUT FORCING WILL BE NIL WITH STORMS
EXPECTED TO DEVELOP ONLY ON LINGERING BOUNDARIES. SFC WARM FNT
LOCATED NORTH OF MOHAWK VALLEY AND MAY PROVIDE MORE OF A FOCUS
THIS EVENING. AMOUNT OF INSTABILITY AND STILL GOOD SHEAR MAY LEAD
TO SOME SVR STORMS OVER NORTH AND EAST EARLY TONIGHT. MOST OF THE
STORMS SHUD DIMINISH AFTER SUNSET.

TEMPS SIMILAR TO LAST NIGHT AND WITH RELATIVELY LITTLE CHG IN
DWPTS...EXPECT PATCHY FOG TO DEVELOP AGAIN...ESPECIALLY IN AREAS
THAT RECEIVE RAINFALL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
COLD FRONT APPCHG FROM THE WEST. ISOLD SHRAS POSSIBLE BY 12Z
WEDNESDAY ACROSS FAR WRN ZONES IN AREA OF WARM ADVECTION.
CONVECTION EXPECTED TO DEVELOP AHEAD OF BOUNDARY AFTER 18Z. SVR
POTENTIAL WILL DEPEND ON RAIN AHEAD OF THE FRONT AND CLOUD DEBRIS.
SHEAR WILL BE JUST AS STRONG AS TODAY SO POTENTIAL FOR ORGANIZED
STORMS EXIST...SOME POSSIBLY SEVERE.

COLD FRONT PROGGED TO BE CENTERED ACROSS CENTRAL CWA BY 00Z
THURSDAY BEFORE PUSHING OUT BY 12Z. CATEGORICAL POPS PLANNED FOR
WEDNESDAY...TAPERING FROM WEST TO EAST OVERNIGHT INTO THURSDAY
MORNING. COOLER AND DRIER WEATHER WITH HIGHS IN THE 70S AND DWPTS
DROPPING INTO THE 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WESTERN RIDGE/EASTERN TROUGH PATTERN DOMINATES THRU MOST OF THE
PERIOD. LATEST GFS SHOWS ATLANTIC RIDGE BUILDING INTO THE
NORTHEAST BRIEFLY AT THE BEGINNING OF NEXT WEEK BEFORE TROUGHINESS
RETURNS. A COUPLE OF WEAK SYSTEMS MAY BRING CHC FOR PRECIP FRIDAY
AND SUNDAY. TEMPS FOR THE MOST PART EXPECTED TO BE NEAR SEASONAL
NORMS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION ONCE AGAIN THIS AFTN MAY AFFECT TERMINALS
WITH MVFR OR BRIEFLY LOWER CONDITIONS. HAD ONE AFFECT KRME AROUND
17Z. DUE TO HIT AND MISS NATURE...HAVE INDICATED CB AT MOST
LOCATIONS WITH TEMPO WHERE STORMS ARE CURRENTLY CLOSE.

CONVECTION SHOULD DIE OFF AROUND 00Z THIS EVENING WITH VFR
CEILINGS, BUT MVFR VISBY POSSIBLE DUE TO HZ. INCREASING CLDS
WEDNESDAY MORNING AHEAD OF APPROACHING COLD FRONT. CHCS FOR
CONVECTION INCREASE FROM MORNING INTO THE AFTN...WITH BEST CHC
AFTER NOON. WIDESPREAD CONVECTION EXPECTED IN THE AFTN...MAINLY
AFTER THIS TAF VALID PERIOD.

PREVAILING VFR CONDITIONS EXPECTED THURSDAY THROUGH SUNDAY WITH
CHCS FOR SHRA AND TSRA AGAIN FRIDAY AND SUNDAY THAT MAY BRING
LOWER CONDITIONS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PB
NEAR TERM...PB
SHORT TERM...PB
LONG TERM...JML
AVIATION...JML
Hazardous weather outlook, Jul 10, 1:04 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EDT TUE JUL 10 2007

NYZ015>018-022>025-044-055-056-062-PAZ038>040-043-044-047-048-072-
111715-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-CORTLAND-TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
104 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER HOT HUMID DAY IS IN STORE...WITH AFTERNOON HIGHS REACHING
THE LOW TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL BRING
HEAT INDICES INTO THE UPPER 90S...ESPECIALLY IN HIGHLY
URBANIZED AREAS.

THUNDERSTORMS ARE EXPECTED TO BE FAIRLY ISOLATED IN NATURE THIS
AFTERNOON AND EVENING. HOWEVER...ANY STORM THAT FORMS WOULD HAVE
THE POTENTIAL TO BECOME SEVERE...WITH STRONG WINDS...HAIL...AND
LOCALLY TORRENTIAL RAINFALL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATE WEDNESDAY
AND WEDNESDAY NIGHT...WITH WIDESPREAD THUNDERSTORMS ALONG AND
AHEAD OF THIS SYSTEM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH
STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AGAIN THE PRIMARY
STORM THREATS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NYZ009-036-037-045-046-057-111715-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE-
104 PM EDT TUE JUL 10 2007

...SEVERE THUNDERSTORM WATCH 505 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ANOTHER HOT HUMID DAY IS IN STORE...WITH AFTERNOON HIGHS REACHING
THE LOW TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL BRING
HEAT INDICES INTO THE UPPER 90S...ESPECIALLY IN HIGHLY
URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATE WEDNESDAY
AND WEDNESDAY NIGHT...WITH WIDESPREAD THUNDERSTORMS ALONG AND
AHEAD OF THIS SYSTEM. SOME OF THESE STORMS MAY BECOME SEVERE...WITH
STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AGAIN THE PRIMARY
STORM THREATS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

PB

In the hours before

Local storm report, Jul 10, 2:03 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             HOLLAND PATENT          43.24N 75.26W
07/10/2007  E0.88 INCH       ONEIDA             NY   POST OFFICE

&&

PB
Local storm report, Jul 10, 2:34 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     FLOYD                   43.22N 75.35W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN IN FLOYD

0142 PM     TSTM WND DMG     HOLLAND PATENT          43.24N 75.26W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN

&&

PB
Local storm report, Jul 10, 2:58 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     LEE                     43.28N 75.58W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN.

&&

PB
Special weather statement, Jul 10, 3:04 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 PM EDT TUE JUL 10 2007

PAZ048-102000-
PIKE PA-
304 PM EDT TUE JUL 10 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BLOOMING
  GROVE...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PAUPACK AT 310 PM EDT...
  BLOOMING GROVE AND PECKS POND AT 315 PM EDT...
  KIMBLES AT 320 PM EDT...
  LORDS VALLEY AT 325 PM EDT...
  ROWLAND AT 330 PM EDT...
  GREELEY AND WESTCOLANG PARK AT 335 PM EDT...

IF ON OR NEAR LAKE WALLENPAUPACK SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

MSE
Local storm report, Jul 10, 3:26 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     SMYRNA                  42.69N 75.57W
07/09/2007                   CHENANGO           NY   TRAINED SPOTTER

            TREES BLOWN DOWN

&&

PB
Local storm report, Jul 10, 4:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 NE LACKAWAXEN         41.50N 74.97W
07/10/2007                   SULLIVAN           NY   OTHER FEDERAL

            SEVERAL TREES DOWN AND NICKLE SIZED HAIL IN MAST HOPE
            VILLAGE NORTHEAST OF LACKWAXEN.

0130 PM     TSTM WND DMG     FLOYD                   43.22N 75.35W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN IN FLOYD

0142 PM     HAIL             1 W ELDRED              41.53N 74.92W
07/10/2007  E0.88 INCH       SULLIVAN           NY   PUBLIC

0142 PM     TSTM WND DMG     HOLLAND PATENT          43.24N 75.26W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN

0152 PM     HAIL             HOLLAND PATENT          43.24N 75.26W
07/10/2007  E0.75 INCH       ONEIDA             NY   PUBLIC

0159 PM     HAIL             HOLLAND PATENT          43.24N 75.26W
07/10/2007  E0.88 INCH       ONEIDA             NY   POST OFFICE

0225 PM     TSTM WND DMG     LEE                     43.28N 75.58W
07/10/2007                   ONEIDA             NY   BROADCAST MEDIA

            TREES AND WIRES DOWN.

&&

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:30 PM EDTSevere Thunderstorm WarningBGMSchuyler, Yates45 min
Jul 9, 8:57 PM EDTSevere Thunderstorm WarningBGMTompkins48 min
Jul 9, 9:44 PM EDTSevere Thunderstorm WarningBGMTioga, Tompkins46 min
Jul 9, 10:07 PM EDTSevere Thunderstorm WarningBGMBroome25 min
Jul 10, 1:11 PM EDTSevere Thunderstorm WarningBGMSullivan64 min
Jul 10, 1:20 PM EDTSevere Thunderstorm WarningBGMOneida40 min
Jul 10, 2:05 PM EDTSevere Thunderstorm WarningBGMOneida43 min
Jul 10, 3:50 PM EDTSevere Thunderstorm WarningBGMPike55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.